Putting a Face to Invokana Dangerous Complications

At night while relaxing on the couch watching TV, we see advertisements for “miracle” or “life-changing” pharmaceutical drugs without giving it a second thought. Unfortunately, what manufacturers sell us as safe and effective ways to manage various medical conditions is anything but. For many consumers, these drugs induce life-threatening complications. One such drug I see advertised constantly and know first hand of its dangers is Invokana. This SGLT-2 inhibitor has become a nightmare drug for consumers just trying to manage their diabetes.

Invokana Dangers

Type 2 Diabetics are prescribed Invokana to trigger the kidneys to release excess blood glucose through the urine. Unfortunately, for people like Jane*, Invokana triggered so much worse.

It was scary when doctors diagnosed Jane with Type 2 Diabetes at the young age of 31. She felt confident that with her prescription of Invokana and the guidance of her healthcare provider, she could live a normal, healthy life.

However, as the weeks went by, she started to feel worse. She wasn’t sleeping well at night since she frequently had to get up to urinate. She couldn’t limit her fluids since her lips were constantly chapped, and her mouth was parched. It was getting even difficult to rise out of bed in the morning since she began to feel so weak. She convinced herself she caught a bad strain of the flu. Until one night, her breath started to taste fruity as though she was chewing gum. Terrified, she rushed to the ER, but they didn’t have an answer for her.

Jane continued to decline. Her spotless attendance record at work was now ruined, as she couldn’t even get out of bed. Constant nausea and vomiting led to terrible dehydration. One terrifying evening, Jane was unable to move, vomiting constantly and on the verge of death. After EMS rushed her to the hospital, doctors immediately placed her in the ICU. Her ketones were off the chart and her glucose levels were unbelievably high. Then, her attending physician in the ICU finally had a diagnosis for her: Diabetic Ketoacidosis. Her body did not have enough insulin to process sugars, so it was destroying her own body fat. This caused acid called ketone bodies to multiply inside her and slowly poisoned her almost to death. What did the ICU doctor pinpoint as the direct cause? Invokana.

We help Victims of Invokana

Thankfully, Jane found us at the Michael Brady Lynch Firm. We assured her that we would take her story seriously and would do everything we could to make sure that she got justice. If you suffered from diabetic ketoacidosis from taking Invokana, like Jane, please call us at 877-513-9517 for a free consultation. We can help.

*We have changed the name to protect “her” identity.

Leave a Reply

Your email address will not be published. Required fields are marked *

Contact Us Today

Contact our lawyers directly through the email form below.
  • * Denotes a required field
  • This field is for validation purposes and should be left unchanged.